Can anyone offer any suggestions to help with the immensely frustrating dry mouth my mum is being left with as a side effect of her medication? it’s driving her mad and would love to be able to offer any suggestions to help her. thanks.
Sorry to hear your mum’s been suffering with dry mouth. There are a variety of symptoms relating to eating, swallowing, saliva control and dry mouth which could be related to Parkinson’s medications. You can read more about this on our website, here: https://www.parkinsons.org.uk/information-and-support/eating-swallowing-and-saliva-control
We’d also recommend that you contact our Helpline, as they’ll be able to advise you further on this. You can reach them via email at [email protected], or call free on 0808 800 0303. Lines are open Monday to Friday from 9am to 7pm, and on Saturday from 10am-2pm.
Hope this helps.
Hi @Gemk99, I find Boots expert dental dry mouth spray helps. It cost £2.50 for a 50ml spray which is handy size to fit in a pocket or bag. I did try a more expensive one recommended by my dentist but didn’t find it helped me. So it’s probably trial and error but the Boots one worth a go. Also cold tap water helps so usually have some near by to sip.
If you go to gp you can get spray gel for this I will post name of it when I get home.
It means your mum has a lacks of water
Gel mouthspray by bioXtra gp will prescribe it.
Hi, I was wondering if your Mum’s dry mouth has improved and if anything helped? My Mum has the same problem and nothing has worked and no help or suggestions from medical professionals. It get s her down and has reduced her diet, she has lost so much weight.
I’ve had a dry mouth due to medications (almost all of them seem to list “dry mouth” as a potential side effect) for a while now and the most useful thing that I’ve found is glycerine pastilles. I like Grether’s, which are Swiss (but based on an English recipe - go figure!) and I can only get them online. But they are relatively inexpensive, quite pleasant, and claim to be sugar free.
I have also noted that the main culprit (or possibly the straw that breaks the camel’s back) is the encatapone in my Sta-levo. If I take a dispersible Madopar instead (usually because mealtime and tablet time ended up being at the same time), I find that my mouth and throat feel better for a while.